Hail, Sioux
- When
- July 7, 1:10 AM MST to 1:15 AM MST
- Where
- Sioux County, Agate
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.420, -103.780
Marble to quarter size hail was reported in Agate.
A late night thunderstorm produced large hail in west central Sioux County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A late night thunderstorm produced large hail in west central Sioux County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 6, 11:09 PM MST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1209 AM MDT SUN JUL 7 2013 .UPDATE... ISSUED AT 938 PM MDT SAT JUL 6 2013 CONVECTIVE COVERAGE REMAINS LIMITED ACROSS MUCH OF THE AREA THIS EVE. RECENT RADAR IMAGERY SHOWS THE BULK OF SHOWER AND TSTM ACTIVITY OVER OUR NORTHERN ZONES...IN THE VICINITY OF A WEAK COOL FRONT. ADDITIONAL DEVELOPMENT IS POSSIBLE LATER THIS EVE OR OVERNIGHT AS A MIDLVL DISTURBANCE OVER EASTERN UT TRACKS NORTHEAST ACROSS THE CWA. HIGH RES MODELS STILL SHOW QUITE A BIT OF ACTIVITY ALONG THE I80 CORRIDOR BETWEEN CYS AND SNY...BUT CONVECTION HAS FAILED TO INITIATE AS OF 03Z. ALTHOUGH LLVL MOISTURE WILL INCREASE AS NORTHEASTERLY SFC FLOW DEVELOPS BEHIND THE AFOREMENTIONED FRONT...HOPES ARE NOT HIGH THAT WIDESPREAD PCPN WILL DEVELOP IN THESE AREAS AS THE BEST DYNAMICS SHOULD GO TO THE NORTH. HAVE MADE FAIRLY MINOR CHANGES TO THE GRIDS TONIGHT. ADJUSTED POPS AND SKY COVER TO BETTER REFLECT CURRENT CONDITIONS... AND INCREASED MIN TEMPS A FEW DEGREES WITH CLOUD COVER AND HIGHER SFC DEW POINTS. HIGHEST POPS WERE RESTRICTED TO OUR WESTERN AND NORTHERN ZONES. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 200 PM MDT SAT JUL 6 2013 CONVECTION BEGINNING TO DEVELOP CURRENTLY THOUGH SOMEWHAT HINDERED BY SFC NWLY FLOW AND MODEST INSTABILITY. STILL EXPECT SOME UPTICK IN CONVECTION FOR THE REST OF THE AFTERNOON BEFORE GRADUALLY WANING THIS EVENING WITH LOSS OF HEATING. NO BIG CHANGES SEEN SUNDAY THROUGH MONDAY AS THE CWA WILL BE UNDER A GENERALLY WESTERLY FLOW ALOFT ON NORTH SIDE OF UPPER RIDGE CENTERED OVER ROUGHLY NEW MEXICO. WEAK IMPULSES RIDING ACROSS THE REGION WILL CONTINUE TO INTERACT WITH SOME INSTABILITY TO PRODUCE WDLY SCTD MAINLY LATE DAY CONVECTION. A BIT BETTER MOISTURE TRANSPORT ACROSS THE PLAINS COULD ALLOW FOR SOME STRONG STORMS OVER THE NORTHEAST PART OF THE PANHANDLE...DEPENDING HOW FAR WEST THIS BETTER MOISTURE AND RESULTANT INSTABILITY IS ADVECTED. OTHERWISE TYPICAL VERY WARM TEMPERATURES OF JULY WILL CONTINUE ACROSS THE CWA. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 200 PM MDT SAT JUL 6 2013 MAIN FORECAST CONCERN WILL BE CONTINUED INFLUENCE OF SUBTROPICAL RIDGE OVER FOUR CORNERS. ON TUE BOTH ECMWF AND GFS SHOW HEIGHTS BUILDING INTO WY WITH NW UPPER FLOW AND RIDGE AXIS SHIFTED OVER INTERMOUNTAIN WEST. THIS KEEPS SUBTROP MOISTURE PLUME ROTATING OVER WY WITH AFTN CONVECTION INITIATING OFF ELEVATED TERRAIN. A WEAK COLD FRONT WILL ALSO SHIFT SOUTH ON TUE AFTN AND NEARLY STATIONARY ACROSS LARAMIE RANGE WED. MAIN MOISTURE AXIS WILL SHIFT INTO NE PANHANDLE AS UPPER RIDGE AXIS WEST SHARPENS AND DRIER FLOW FILTERS INTO AREAS WEST OF LARAMIE RANGE. MAIN INSTABILITY AXIS WITH SE SFC FLOW WILL KEEP MAIN TSTM THREAT ON WED FROM CYS EAST INTO NE PANHANDLE. BY THU THE UPPER RIDGE AXIS SHIFTS EAST AND CENTERED OVER WY WITH MAIN AREA OF SUBSIDENCE AND LIMITED CHC FOR AFTN CONVECTION. BY LATE THU INTO FRIDAY THE UPPER RIDGE SHIFTS EAST WITH RETURN TO SW FLOW ALOFT AND EMBEDDED WEAK SHORTWAVES. MAIN AREA OF MOISTURE PLUME APPEARS TO BE DISPLACED FARTHER SOUTHEAST FRI AND SAT...BUT ISOLD AFTN CONVECTION ALONG HIGHER TERRAIN POSSIBLE. TEMPS THROUGH THE PERIOD WILL REMAIN 5-10 DEGS ABOVE NORMAL WITH +20C THERMAL RIDGE AXIS AT 700MB OVER THE AREA ON THU. SLA && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1201 AM MDT SUN JUL 7 2013 VFR CONDITIONS THROUGH THE TAF PERIOD. ISOLATED SHOWERS AND THUNDERSTORMS COULD AFFECT THE TAF SITES THROUGH THE EARLY MORNING. THERE WILL BE A BREAK IN STORM CHANCES FROM SUNDAY MORNING THROUGH THE EARLY AFTERNOON. GOOD INSTABILITY ON SUNDAY AFTERNOON WILL RESULT IN WIDESPREAD THUNDERSTORMS OVER THE PLAINS...ESPECIALLY ACROSS THE PANHANDLE. WINDS WILL GENERALLY BE LIGHT THROUGH THE PERIOD...EXCEPT AROUND STORMS. && .FIRE WEATHER...ISSUED AT 200 PM MDT SAT JUL 6 2013 NO SIGNIFICANT CONCERNS ANTICIPATED THROUGH EARLY NEXT WEEK WITH GENERALLY LIGHT WINDS AND NON-CRITICAL WEATHER CONDITIONS OTHERWISE. SCATTERED MAINLY LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT RAINFALL AMOUNTS SHOULD ALLEVIATE DRY LIGHTNING THREAT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...HAMMER SHORT TERM...RE LONG TERM...SLA AVIATION...FINCH FIRE WEATHER...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 133 AM MDT SUN JUL 7 2013 WYZ101>119-080745- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 133 AM MDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF SOUTHEAST WYOMING THROUGH THE EARLY NIGHT. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MOST DAYS. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-080745- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 133 AM MDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. THERE WILL A POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-096-080745- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- 133 AM MDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN NEBRASKA PANHANDLE. BRIEF HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL BE THE MAIN THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. THERE WILL A POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
951 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 8 N CHADRON 42.94N 103.00W
07/06/2013 E60 MPH DAWES NE PUBLIC
&&
DDEALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1109 PM MDT SAT JUL 6 2013 WYZ102-108-070600- GOSHEN COUNTY WY-NIOBRARA COUNTY WY- 1109 PM MDT SAT JUL 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NIOBRARA AND EXTREME NORTHEASTERN GOSHEN COUNTIES UNTIL MIDNIGHT MDT... AT 1108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MANVILLE...OR 8 MILES WEST OF LUSK... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LUSK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4282 10408 4259 10410 4266 10475 4284 10472 TIME...MOT...LOC 0509Z 276DEG 28KT 4274 10460 FINCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 106 AM MDT SUN JUL 7 2013 NEZ002-095-070745- DAWES NE-NORTH SIOUX NE- 106 AM MDT SUN JUL 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX AND WESTERN DAWES COUNTIES UNTIL 145 AM MDT... AT 102 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF HARRISON...OR 37 MILES EAST OF LUSK...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FORT ROBINSON CAMPGROUND... CRAWFORD... FORT ROBINSON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4278 10325 4251 10323 4255 10383 4273 10384 TIME...MOT...LOC 0706Z 274DEG 20KT 4264 10370 FINCH
The Cheyenne radar (KCYS), 165 km away, was scanning. The volume nearest the first event began at 08:10 UTC.
1 hail. Local standard time, as filed.
Marble to quarter size hail was reported in Agate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451456.